Alert archive / Texas / Red Flag Warnings in 2013
Red Flag Warning 2, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Apr 5, 2013, 3:24 AM CDT for 12 counties in Texas; Cimarron County, Texas County, Oklahoma. It took effect at Apr 5, 2013, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2013, 3:24 AM CDT (08:24 UTC)
- In effect from
- Apr 5, 2013, 12:00 PM CDT
- Expired
- Apr 5, 2013, 9:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Amarillo, TX
Counties Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Dallam County, TX, Deaf Smith County, TX, Hansford County, TX, Hartley County, TX, Hutchinson County, TX, Moore County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 65 km from the middle of the area, began a volume at 08:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 8.4 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2881 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
283 WWUS84 KAMA 050824 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 324 AM CDT FRI APR 5 2013 OKZ001-002-TXZ001>003-006>008-011>013-016>018-052100- /O.NEW.KAMA.FW.W.0002.130405T1700Z-130406T0200Z/ CIMARRON-TEXAS-DALLAM-SHERMAN-HANSFORD-HARTLEY-MOORE-HUTCHINSON- OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG- 324 AM CDT FRI APR 5 2013 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN AND CENTRAL SECTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING. * AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS. IN TEXAS... DALLAM...SHERMAN...HANSFORD...HARTLEY...MOORE...HUTCHINSON... OLDHAM...POTTER...CARSON...DEAF SMITH...RANDALL...ARMSTRONG. * WIND: 20 FOOT SOUTHERLY AND SOUTHWESTERLY WINDS WILL INCREASE TO AROUND 20 TO 25 MPH WITH HIGHER GUSTS BY LATE MORNING OR MIDDAY TODAY. THE 20 FOOT WINDS ARE EXPECTED TO GRADUALLY DIMINISH AFTER SUNSET LATER THIS EVENING TO AROUND 15 TO 20 MPH WITH SOME HIGHER GUSTS. * HUMIDITY: MINIMUM AFTERNOON RELATIVE HUMIDITIES TODAY WILL FALL TO AROUND 10 TO 15 PERCENT ACROSS THE WESTERN AND CENTRAL TEXAS AND OKLAHOMA PANHANDLES. RELATIVE HUMIDITIES WILL INCREASE ABOVE 20 PERCENT OVER THE WESTERN AND CENTRAL PANHANDLES AFTER SUNSET. * TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO BE MET BY MIDDAY TODAY AND CONTINUE UNTIL EARLY THIS EVENING. THE CRITICAL FIRE WEATHER CONDTIONS ARE EXPECTED GENERALLY ALONG AND WEST OF A GUYMON TO CLAUDE LINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY BECOME DANGEROUS WIND-DRIVEN WILDFIRES. && $$ SCHNEIDER FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA
1 follow-up statement
179 WWUS84 KAMA 052116 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 416 PM CDT FRI APR 5 2013 OKZ001-002-TXZ001>003-006>008-011>013-016>018-060200- /O.CON.KAMA.FW.W.0002.000000T0000Z-130406T0200Z/ CIMARRON-TEXAS-DALLAM-SHERMAN-HANSFORD-HARTLEY-MOORE-HUTCHINSON- OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG- 416 PM CDT FRI APR 5 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN AND CENTRAL SECTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. * AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS. IN TEXAS... DALLAM...SHERMAN...HANSFORD...HARTLEY...MOORE...HUTCHINSON... OLDHAM...POTTER...CARSON...DEAF SMITH...RANDALL...ARMSTRONG. * WIND: TWENTY FOOT SOUTHERLY AND SOUTHWESTERLY WINDS OF 20 TO 25 MPH WITH HIGHER GUSTS WILL CONTINUE THROUGH THE AFTERNOON AND EARLY EVENING HOURS. THE TWENTY FOOT WINDS ARE EXPECTED TO GRADUALLY DIMINISH AFTER SUNSET THIS EVENING TO AROUND 15 TO 20 MPH. * HUMIDITY: RELATIVE HUMIDITIES WILL CONTINUE TO REMAIN AROUND 10 TO 15 PERCENT. RELATIVE HUMIDITIES WILL INCREASE TO ABOVE 20 PERCENT AFTER SUNSET. * TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE UNTIL EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY BECOME DANGEROUS WIND-DRIVEN WILDFIRES. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Apr 4, 11:46 PM CDT, 3 hours 38 minutes earlier.
Area forecast discussion, Apr 4, 11:46 PM CDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1146 PM CDT THU APR 4 2013 .AVIATION... /06Z TAFS/ LIGHT SOUTHEAST WINDS WILL QUICKLY INCREASE BY 15Z FRIDAY IN RESPONSE TO A TIGHTENED SURFACE PRESSURE GRADIENT ASSOCIATED WITH A SURFACE LEE SIDE TROUGH. WINDS WILL INCREASE TO 20-25 KTS WITH GUSTS BETWEEN 30-35 KTS. MAY HAVE TO WATCH FOR POSSIBLE AVIATION WEATHER WARNING CONDITIONS /GUSTS TO 40 KTS/ AT KAMA. WINDS SHOULD DIMINISH SLIGHTLY AFTER SUNSET ALTHOUGH THE DEVELOPMENT OF A LOW LEVEL JET SHOULD MAINTAIN SUSTAINED WIND SPEEDS BETWEEN 15-20 KTS. VFR CONDITIONS WILL CONTINUE THROUGH THE FORECAST PERIOD WITH HIGH CLOUDS INCREASING ACROSS THE AREA. CLK && .PREV DISCUSSION... /ISSUED 645 PM CDT THU APR 4 2013/ AVIATION... /00Z TAFS/ VFR CONDITIONS THROUGH THE TAF FORECAST PERIOD WITH ONLY INCREASING HIGH CLOUDS EXPECTED FRIDAY. AS AN AREA OF HIGH PRESSURE IN WESTERN OK SLIDES OFF TO THE SOUTHEAST...LIGHT SOUTHEAST WINDS TONIGHT WILL VEER TO THE SOUTHWEST FRIDAY AND INCREASE TO AROUND 20-25 KTS BY 15Z AT THE THREE TAF SITES. CLK PREV DISCUSSION... /ISSUED 330 PM CDT THU APR 4 2013/ DISCUSSION... NO CHANGES OF ANY SIGNIFICANCE TO MADE TO EARLIER FORECAST. MOSTLY CLEAR SKY AND LIGHT WINDS EXPECTED TONIGHT. HAVE INCREASED WINDS SLIGHTLY ON FRIDAY AND FRIDAY EVENING. ABOVE NORMAL TEMPERATURES EXPECTED FRIDAY THROUGH MONDAY. DRY FORECAST CONTINUES TONIGHT THROUGH SATURDAY NIGHT. HAVE RETAINED POP STRUCTURE FROM EARLIER FORECAST...WITH SLIGHT CHANCE THUNDERSTORMS RETAINED FOR SUNDAY ACROSS NORTHEAST SECTIONS. THUNDERSTORM POPS KEPT MONDAY THROUGH TUESDAY...WITH POPS FOR RAIN SHOWERS KEPT TUESDAY NIGHT AND WEDNESDAY. DELAYED TIMING OF FRONTAL PASSAGE TUESDAY NIGHT...AND HAVE INCREASED MAX TEMPERATURES PRIOR TO FRONTAL PASSAGE MONDAY AND TUESDAY. 03 COCKRELL FIRE WEATHER... DRY SOUTHWEST WINDS WILL INCREASE ON FRIDAY...WITH ELEVATED TO POSSIBLY CRITICAL FIRE WEATHER CONDITIONS DEVELOPING. NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED SATURDAY THROUGH THURSDAY. 03 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 05/15
Hazardous weather outlook, Apr 4, 3:50 PM CDT, 11 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 350 PM CDT THU APR 4 2013 OKZ001>003-TXZ001>020-051100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 350 PM CDT THU APR 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THROUGH TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS MAY DEVELOP ACROSS THE WESTERN TWO THIRDS OF THE PANHANDLES ON FRIDAY. THUNDERSTORM CHANCES WILL RETURN TO NORTHERN AND EASTERN PORTIONS OF THE COMBINED PANHANDLES SUNDAY...THEN EXPAND ACROSS ALL OF THE PANHANDLES MONDAY THROUGH TUESDAY. SOME OF THE STORMS COULD BECOME STRONG SUNDAY AND MONDAY...ALTHOUGH CONSIDERABLE UNCERTAINTY EXISTS WITH THE DETAILS AT THIS TIME RANGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR POSSIBLE ELEVATED TO CRITCAL FIRE WEATHER CONDITIONS ON FRIDAY. COCKRELL
Nearby
Red Flag Warnings in Texas, 2013Red Flag Warnings in Oklahoma, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.